Journals / Turkish journal of nephrology (Online) / 2019 / Cilt: 28 - Sayı: 3

Hoigne Syndrome due to Clarithromycin Treatment in a Hemodialysis Patient

Pages
229–232
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Here is, the case of a 52 year old chronichemoadialysis patient that was presented with a very rare side effect due to clarithromycin therapy prescribed for pneumonia.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Clarithromycin is an antibiotic that is usually used to treat upper and lower respiratory tract infections.
📊
Key Findings & Data:Common side effects are diarrhea, nausea, vomiting, dyspepsia and change of taste in the mouth.
💡
Conclusion & Impact:Here is, the case of a 52 year old chronichemoadialysis patient that was presented with a very rare side effect due to clarithromycin therapy prescribed for pneumonia.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Özet

Clarithromycin is an antibiotic that is usually used to treat upper and lower respiratory tract infections. Common side effects are diarrhea, nausea, vomiting, dyspepsia and change of taste in the mouth. Other rare side effects are related to thecentral nervous system. The patient may experience anxiety, dizziness, insomnia, nightmares, confusion, hallucination,and psychosis. These neuropsychiatric findings are called Hoigne syndrome. Here is, the case of a 52 year old chronichemoadialysis patient that was presented with a very rare side effect due to clarithromycin therapy prescribed for pneumonia.

🔖

Cite This Article

SARIŞIK, F. N., ÜLGEN, C., ALTUNÖREN, O., ERKEN, E., GÜNGÖR, Ö. (2019). Hoigne Syndrome due to Clarithromycin Treatment in a Hemodialysis Patient. Turkish journal of nephrology (Online), Cilt: 28 - Sayı: 3, 229–232. https://ajindex.com/articles/374923

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (3)

  1. Mahashur A. Management of lower respiratory tract infection in outpatient settings: Focus on clarithromycin. Lung India 2018; 35: 143-9
  2. Williams KN, Bishai WR. Clarithromycin extended-release in community-acquired respiratory tract infections. Expert Opin Pharmacother 2005; 6: 2867-76. [CrossRef] 3. Kadota J, Mukae H, Ishii H, Nagata T, Kaida H, Tomono K, et al. Longterm efficacy and safety of clarithromycin treatment in patients with diffuse panbronchiolitis. Respir Med 2003; 97: 844-50. [CrossRef] 4. Malkarnekar SB, Naveen L. Fixed drug eruption due to clarithromycin. J Res Pharm Pract 2013; 2: 169-71. [CrossRef] 5. Bandettini di Poggio M, Anfosso S, Audenino D, Primavera A. Clarithromycin-induced neurotoxicity in adults. J Clin Neurosci 2011; 18: 313-8. [CrossRef] 6. Rallis E, Moussatou V, Saltos L. Clarithromycin induced Hoigne syndrome in a patient treated for rosacea. J Eur Acad Dermatol Venereol 2009; 23: 1093-4. [CrossRef] 7. Weis S, Büttner A. Neurotoxicology and drug-related disorders. Handb Clin Neurol 2017; 145: 181-92. [CrossRef] 8. Landais A, Marty N, Bessis D, Pages M, Blard JM. [Hoigne syndrome following an intravenous injection of ceftriaxone: a case report]. Rev Med Interne 2014; 35: 199-201. [CrossRef] 9. Ondrejicka M, Hollý D, Duris I. [Hoigné syndrome--nonallergic reaction to depot penicillin]. Bratisl Lek Listy 1969; 52: 703-8
  3. Steinman MA, Steinman TI. Clarithromycin-associated visual hallucinations in a patient with chronic renal failure on continuous ambulatory peritoneal dialysis. Am J Kidney Dis 1996; 27: 143-6. [CrossRef] 11. Wallace RJ Jr, Brown BA, Griffith DE. Drug intolerance to high-dose clarithromycin among elderly patients. Diagn Microbiol Infect Dis 1993; 16: 215-21. [CrossRef] 12. Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981; 30: 239-45. [CrossRef]